Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking medication for PCOS. Having heavy bleeding with pain. Remedy?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
Hi I have pcos and just started my cycle by the pill but just I stopped taking it on day 4 of my period. anyway my period is normally heavy and thick with clots. with this cycle i am very heavy,watery and bright red i have been having a lot more pain than normal on this cycle and bigger clots,
what is causing this?

currently on day 6 of my peroid
Posted Wed, 11 Jul 2012 in Women's Health
Answered by Dr. Minoo Bhagia 1 hour later

Thanks for writing to us

I would like to know the name of salt which you are taking , whether it is Cyproterone acetate along with Ethinyl estradiol or Drosperinone

Are you taking Metformin along with cyclical pill or not ?

As far as heavy periods are concerned it can be due to withdrawal bleeding due to hormones and pills

Get an ultrasound before periods to see the endometrial thickness

Get thyroid profile , testosterone , prolactin , progesterone levels done

Get fasting insulin resistance test done

At present you can take tranexamic acid to stop the bleeding under doctor's prescription but do not start the pills till you re evaluate your hormonal status

Best wishes

Take care

Any further query is most welcome
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor